U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

Is it normal to have bad stomach discomfort after having general anesthesia or could it be that i had abdominal surgery?

3 doctor answers6 doctors weighed in
Dr. Benjamin Nguyen
A Verified Doctoranswered
A US doctor answeredLearn more
Possibly: It could be from the abdominal surgery or you may have constipation from the pain medications, or an ileus from the abdominal surgery. If you are having bowel movements, then you have ruled out ileus and constipation. Please contact your physician.
Dr. Orrin Ailloni-Charas
Anesthesiology 29 years experience
Both : Are possible. Consult with your surgeon. He will point you in the right direction. The further out from surgery you are, the less likely it is from the anesthetic.
Dr. Richard Pollard
Anesthesiology 30 years experience
Probably surgery: The effects of the anesthetic on the GI tract usually involve nausea and vomiting, which is primarily form the narcotics that are given. After an abdominal surgery i would ascribe the discomfort to the surgery. However, your anesthesiologist can minimize any nausea which would only make matters worse. Good luck with your recovery.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 24, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.